Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 77, NWS Albuquerque, NM

August 12, 2013Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 12, 2013, 1:37 PM MDT for Lincoln County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2013, 1:37 PM MDT (19:37 UTC)
Expired
Aug 12, 2013, 4:30 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 57 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WGUS55 KABQ 121937
FFWABQ
NMC027-122230-
/O.NEW.KABQ.FF.W.0077.130812T1937Z-130812T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
137 PM MDT MON AUG 12 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 430 PM MDT

* AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ALTO...OR ABOUT 7 MILES
  NORTH OF RUIDOSO. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY
  STATIONARY. RADAR ESTIMATES INDICATED BETWEEN ONE HALF INCH AND
  THREE QUARTERS OF AN INCH HAVE FALLEN OVER PORTIONS OF THE AREA
  BETWEEN BONITO LAKE...ALTO...AND ANGUS. ADDITIONAL THUNDERSTORMS
  DEVELOPING OVER THE AREA WILL PRODUCE MORE HEAVY RAINFALL THROUGH 
  AT LEAST 230 PM.

  THIS WILL IMPACT THE LITTLE BEAR BURN SCAR INCLUDING BUT NOT
  LIMITED TO HIGHWAY 70 FROM BISCUIT HILL TO RIVERSIDE OR FROM MILE
  POSTS 267 TO 300...AND HIGHWAY 48 FROM RUIDOSO TO ESCUDILLA RANCH
  OR FROM MILE POSTS 0 TO 17. OF PARTICULAR CONCERN WILL BE HIGHWAY
  48 AT SKI RUN ROAD...EAGLE CREEK...INTERSECTION OF HIGHWAY 37 AND
  48...RIO BONITO...AND ESCUDILLA...MAGADO CREEK.

  EVEN MODERATE RAINFALL IN UPSTREAM WATERSHEDS WILL RESULT IN RAPID
  AND POTENTIALLY DANGEROUS FLOWS ALONG THE RIO RUIDOSO...EAGLE
  CREEK...LITTLE CREEK...MAGADO CREEK...RIO BONITO AND THE RIO HONDO
  FROM THE HIGHWAY 70 AND 380 JUNCTION TO RIVERSIDE. PLEASE CONTACT
  LOCAL AUTHORITIES FOR EVACUATION PROCEDURES AND ROUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

&&

LAT...LON 3339 10565 3339 10584 3353 10585 3353 10557
      3342 10560

$$
GUYER
2 follow-up statements
675 
WGUS75 KABQ 122021
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
221 PM MDT MON AUG 12 2013

NMC027-122230-
/O.CON.KABQ.FF.W.0077.000000T0000Z-130812T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
221 PM MDT MON AUG 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTH
CENTRAL LINCOLN COUNTY...

AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORMS PRODUCING HEAVY RAINFALL EARLIER OVER THE LITTLE BEAR
BURN SCAR HAVE WEAKENED AND MOVED OUT OF THE AREA. SOME LOCALIZED 
FAST AND HIGH FLOWS ARE POSSIBLE FOR THE NEXT 30 MINUTES HOWEVER THE 
THREAT FOR FLASH FLOODING WILL DIMINISH QUICKLY.

LAT...LON 3339 10565 3339 10573 3351 10574 3353 10557
      3342 10560

$$
GUYER
664 
WGUS75 KABQ 122111
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT MON AUG 12 2013

NMC027-122121-
/O.CAN.KABQ.FF.W.0077.000000T0000Z-130812T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
311 PM MDT MON AUG 12 2013

...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL LINCOLN
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL WAS ENDING
ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3339 10565 3339 10573 3351 10574 3353 10557
      3342 10560

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:46 AM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 12, 11:46 AM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1146 AM MDT MON AUG 12 2013

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS FORECAST TO PERSIST AT AREA TERMINALS THROUGH THE
NEXT 24HRS OUTSIDE OF SCATTERED SHOWERS AND THUNDERSTORMS. MVFR
VSBYS/CIGS FORECAST WITH CONVECTION. TERMINALS MOST LIKELY TO BE
IMPACTED INCLUDE KGUP...KSAF AND KLVS. THUNDERSTORMS MAY BE IN THE
VICINITY OF KABQ BETWEEN 23-03Z.

11

&&

.PREV DISCUSSION...913 AM MDT MON AUG 12 2013...
QUICK UPDATE TO ACCOUNT FOR VIGOROUS MESO-SCALE UPPER LEVEL WAVE
TRANSLATING NEWD THROUGH PORTIONS OF CENTRAL NM THIS MORNING. THIS
FEATURE WILL CONTINUE TO BRING MODERATE TO LOCALLY HEAVY RAINFALL
THROUGH THE MORNING ALONG WITH ISOLATED LIGHTNING/THUNDER.

33

.PREV DISCUSSION...310 AM MDT MON AUG 12 2013...
ACTIVE MORNING THUS FAR ACROSS THE LAND OF ENCHANTMENT. WEAK UPPER
LEVEL PERTURBATION SLIDING NORTHEAST ACROSS SOUTHWEST AND CENTRAL
NEW MEXICO THIS MORNING HAS ALLOWED SHOWERS AND A FEW THUNDERSTORMS
TO PERSIST IN THESE AREAS. LOOKS LIKE THE PRECIP SHIELD WILL HANG ON
PAST SUNRISE AS IT MOVES INTO THE ABQ AND SAF AREAS PER THE LATEST
HRRR. MEANWHILE...AN OUTFLOW BOUNDARY HAS PUSHED INTO NORTHEAST NM
FROM EARLIER COLORADO STORMS. SHOWERS AND THUNDERSTORMS ARE
ATTEMPTING TO DEVELOP ALONG THIS BOUNDARY EXTENDING FROM MORA TO
GLADSTONE. ADDITIONALLY...QUITE A BIT OF INSTABILITY RESIDES ACROSS
OUR SE PLAINS...WERE A FEW THUNDERSTORMS HAVE RECENTLY DEVELOPED AS
WELL. ALL IN ALL...LOOKS LIKE IT WILL CONTINUE TO BE AN ACTIVE
MORNING. AS THE WEAK UPPER LEVEL DISTURBANCE CONTINUES TO TRANSLATE
NORTHEASTWARD...IT LOOKS LIKE CONVECTION ACROSS THE NORTHERN
MOUNTAINS WILL START FAIRLY EARLY TODAY AND WILL QUICKLY MOVE EAST
ONTO THE LOWER ELEVATIONS AS STORMS MOTIONS OF 10 TO 20 KTS ARE
EXPECTED THIS AFTN. MEANWHILE...FAR WESTERN AREAS MAY STRUGGLE TO
GET MUCH CONVECTION GOING IN THE WAKE OF MORNING PRECIP AND THE
UPPER DISTURBANCE.

ON TUESDAY...THE UPPER HIGH WILL SHIFT WESTWARD ACROSS SOUTHERN
NM...AND WESTERLY FLOW ACROSS NORTHERN AND CENTRAL NM WILL HELP TO
USHER IN DRIER AIR THAT HAS BEEN KNOCKING AT THE AZ/NM BORDER DOOR
FOR THE LAST 24-48 HOURS. THUS A DOWNTREND IN CONVECTIVE COVERAGE IS
EXPECTED ACROSS WESTERN AND CENTRAL AREAS.  HOWEVER... A BACK DOOR
FRONT ACROSS NE NM SHOULD HELP IGNITE SHOWERS AND THUNDERSTORMS IN
THE AFTN AND EVE. MAY SEE SOME STRONG STORMS IN THIS AREA.

TUESDAY NIGHT INTO WEDNESDAY...THE FRONT WILL CONTINUE TO SAG SOUTH
AND WEST. WITH STRONG UPSLOPE FLOW...THIS WILL AGAIN BE A FOCUS FOR
SHOWERS AND THUNDERSTORMS. BOTH THE NAM AND GFS ARE SHOWING STRONG
INSTABILITY DEVELOPING ALONG AND BEHIND THE FRONT...WITH CAPE VALUES
EXCEEDING 1500 J/KG WEDNESDAY AFTN/EVE. A FEW STRONG TO SEVERE
STORMS MAY BE ON TAP FOR AREAS EAST OF THE CENTRAL MTN CHAIN. THE
WEST WILL REMAIN RELATIVELY DRY AS THE DRIER AIR ALOFT CONTINUES TO
FILTER IN.

BY THURSDAY...THE UPPER HIGH WILL BE CENTERED OVER THE SW MTNS. THE
FRONT WILL BEGIN TO WASH OUT...THOUGH SOME WEAK UPSLOPE WILL
CONTINUE TO FOCUS STORMS ACROSS THE EAST...WITH A SIMILAR SITUATION
FOR FRIDAY. IF THE GFS IS TO BE BELIEVED...LOOKS LIKE SOME DRIER AIR
ALOFT WILL MOVE INTO THE EASTERN PLAINS FOR SATURDAY...BUT AN UPPER
LEVEL DISTURBANCE SQUASHING THE HIGH A BIT WILL HELP INITIATE STORMS
ACROSS MUCH OF THE STATE ON SUNDAY. HOWEVER...THE ECMWF KEEPS IT DRIER
THROUGHOUT THE WEEKEND. STAY TUNED. 34

.FIRE WEATHER...
ACTIVE WEATHER THROUGH WEDNESDAY WITH WIDESPREAD WETTING RAIN THEN
SOME DRYING AND WARMING FOR THE END OF THE WEEK.

UPPER LEVEL DISTURBANCE OVER NEW MEXICO EARLY THIS MORNING IS
KEEPING SHOWERS AND THUNDERSTORMS GOING OVER THE WEST AND CENTRAL
AREAS. WIND SHIFT IN THE NORTHEAST HAS KICKED OFF SOME SHOWER
ACTIVITY AS WELL. THE UPPER LOW WILL TRACK TO NORTHEAST NEW MEXICO
THIS MORNING THEN OUT OF THE STATE THIS AFTERNOON. LEFTOVER MORNING
DEBRIS CLOUDS WILL BREAK UP THIS PM. SUNSHINE AND HEATING WILL
DESTABILIZE ATMOSPHERE FOR ANOTHER ROUND OF ISOLATED TO SCATTERED
CONVECTION THIS AFTERNOON INTO TONIGHT.

HIGH PRESSURE ALOFT OVER SE NM THIS MORNING WILL DRIFT A BIT WEST
TUESDAY. EXPECTING AN OVERALL DECREASE IN STORM COVERAGE EXCEPT IN
THE NORTHEAST WHERE OLD OUTFLOW BOUNDARIES WILL HELP FOCUS SCATTERED
CONVECTION. STILL POCKETS OF GOOD WETTING RAINS TUESDAY...ESPECIALLY
IN THE NORTHEAST.

A BACKDOOR FRONT/OUTFLOW COMBO WILL TRANSPORT MOISTURE SOUTH AND
WEST TUESDAY NIGHT...TO NEAR THE CONTINENTAL DIVIDE EARLY WEDNESDAY.
THIS WILL RESULT IN A RECHARGING OF THE MOISTURE ACROSS THE AREA AND
ALLOW CHANCES FOR WETTING RAIN TO INCREASE TUESDAY NIGHT AND
WEDNESDAY...FAVORING THE CENTRAL AND EAST. SOME DRYING AND WARMING
IS FORECAST ACROSS THE MAINLY THE WEST AS THE UPPER HIGH BUILDS OVER
THE BOOTHEEL AND INTO ARIZONA THURSDAY INTO SATURDAY. THE HIGH IS
THEN FORECAST TO WEAKEN AND SHIFT SOUTH...ALLOWING SOME MOISTURE TO
ROTATE AROUND THE HIGH AND BRING AN INCREASE IN SHOWERS AND STORMS
ONCE AGAIN BY SUNDAY AND INTO EARLY NEXT WEEK.

A GENERAL INCREASE IN TEMPERATURES EXPECTED THIS WEEK EXCEPT FOR A
BRIEF COOLING IN THE EAST ON WEDNESDAY. OVERALL RH TRENDS WILL BE
DOWN SOME THIS WEEK...WITH THE EXCEPTION OF TUESDAY NIGHT AND
WEDNESDAY. NIGHTTIME RECOVERIES WILL BE MOSTLY GOOD TO EXCELLENT
EXCEPT OCCASIONALLY FAIR IN THE FAR NORTHWEST. VENT RATES WILL BE
FAIR OR BETTER MOST OF THE TIME...EXCEPT FOR SOME POOR VENT RATES
IN THE NORTHERN MOUNTAINS TODAY AND EASTERN PLAINS WEDNESDAY. CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

33
Hazardous weather outlook, Aug 12, 6:00 AM MDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON AUG 12 2013

NMZ501>540-131200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT MON AUG 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...WITH COULD LEAD TO FLASH
FLOODING. AREAS ALONG AND DOWNSTREAM FROM RECENT WILDFIRE BURN
SCARS WILL CONTINUE TO BE A MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A BACK DOOR COLD FRONT MOVING INTO THE NORTHEAST AND EAST CENTRAL
PLAINS WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS TUESDAY AND
WEDNESDAY. IN ADDITION TO HEAVY RAINFALL AND FLOODING
POTENTIAL...STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY
ON WEDNESDAY. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN
THREATS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

34

In the hours before

Special weather statement, Aug 12, 12:46 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1246 PM MDT MON AUG 12 2013

NMZ526-539-121915-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
1246 PM MDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY THROUGH
115 PM MDT...

AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN PATRICIO...OR ABOUT 25 MILES EAST OF
RUIDOSO...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...U.S. HIGHWAY 380 NEAR THE
TOWN OF LINCOLN.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3354 10504 3335 10513 3343 10538 3355 10535
TIME...MOT...LOC 1845Z 280DEG 7KT 3346 10526

CA
Special weather statement, Aug 12, 12:56 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1256 PM MDT MON AUG 12 2013

NMZ537-538-122000-
CHAVES COUNTY PLAINS-DE BACA COUNTY-
1256 PM MDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES AND EXTREME
SOUTHERN DE BACA COUNTIES THROUGH 200 PM MDT...

AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES EAST OF MESA...OR ABOUT 38 MILES NORTH
OF ROSWELL...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
CHAVES COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3399 10414 3377 10420 3384 10448 3401 10444
TIME...MOT...LOC 1855Z 281DEG 5KT 3391 10435

33
Special weather statement, Aug 12, 1:29 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
129 PM MDT MON AUG 12 2013

NMZ540-122000-
SOUTHWEST CHAVES COUNTY-
129 PM MDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY
THROUGH 200 PM MDT...

AT 129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELK...OR ABOUT 25 MILES EAST OF
CLOUDCROFT...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN CHAVES COUNTY.

&&

LAT...LON 3285 10536 3296 10536 3298 10533 3306 10533
      3308 10516 3302 10515 3287 10515 3280 10525
TIME...MOT...LOC 1929Z 280DEG 6KT 3295 10529

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:56 PM MDTFlash Flood WarningABQCatron3 hr
Aug 11, 10:05 PM MDTAreal Flood AdvisoryABQCatron3 hr
Aug 12, 12:46 PM MDTSpecial Weather StatementABQLincoln29 min
Aug 12, 12:56 PM MDTSpecial Weather StatementABQDe Baca64 min
Aug 12, 1:29 PM MDTSpecial Weather StatementABQ31 min
Aug 12, 1:50 PM MDTAreal Flood AdvisoryABQSocorro3 hr
Aug 12, 2:23 PM MDTSpecial Weather StatementABQ22 min
Aug 12, 2:24 PM MDTSpecial Weather StatementABQ21 min
Aug 12, 2:39 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt36 min
Aug 12, 2:50 PM MDTAreal Flood AdvisoryABQRoosevelt55 min
Aug 12, 3:02 PM MDTSpecial Weather StatementABQSocorro28 min
Aug 12, 3:27 PM MDTSpecial Weather StatementABQValencia33 min
Aug 12, 5:29 PM MDTAreal Flood AdvisoryABQLincoln, Socorro91 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.